Viewing 10 posts - 61 through 70 (of 70 total)
  • Author
    Posts
  • jchung
    Post count: 1

    This post and forum has been very informative. I’m glad to hear that others need to adjust their dosage as often as I do. My wife had heard from her co-workers with Thyroid diseases that their dosage was always steady, so we were concerned that fluctuations in lab results and dosage was “abnormal” but reading other’s experiences have given us better insight. Thanks everyone for sharing.

    ling
    Post count: 2
    sandys1953 wrote:
    Yesterday, I was diagnosed hyperthyroidism, graves disease, and started on meds. My results are as follows:
    FT4 2.0 High
    TSH .10 Low
    Thyroid Stim Immunoglobin 312 High
    T3 162 Normal

    I have most of the symptoms, including A Fib, diagnosed 15 years ago and had most of the symptoms for over 20 years. Through the years, my physicians just dismissed them, although they would check my TSH occasionally and it was always in the low normal range. No other test would they run, but I still had most of the symptoms, and being hospitalized several times for AFIB. Recently, I’ve been under stress due to my 88 & 90 year old parents who are diagnosed with dementia and Alzheimer’s, in which I am their only caregiver, even though there is a sibling of mine who wishes not to be involved. My daughter was diagnosed with Hashimotos a few months ago and I felt I needed to seek an Endo since my PCP was dragging and I have been so exhausted all the time. My PCP ordered routine blood tests, along with the TSH, which came back at .30, so I took myself to an Endo specialist. I am also to see my cardiologist tomorrow since I alerted him of my diagnosis. I am on Multaq and a beta blocker, so I am sure that should be adjusted so my heart rate doesn’t bottom out.

    I have had symptoms for many years, but no one ever decided to listen to me, only relied solely on the TSH. But now I have a physician who seems to be more proactive with my Plan of Care.

    I do want to look at my diet and at least try to choose foods in case some of what I eat may aggravate my situation. I have stomach issues with eating wheat and allergic to milk and milk products, so this will be a hefty challenge for me.

    Finding this forum and organization made me feel that I wasn’t alone and I do hope that those of you out there who have suffered with Graves Disease will help shed some light for us newbies. My heart goes out to those who have had to deal with this disease for a long time and those newly diagnosed. Hopefully together, we can get through each day with a better outlook than the day before.

    hi sandys1953, i just saw your post and am wondering how u’re doing now …

    i think i’ve afib too and probably should get it checked out soon. this discovery is leaving me in a fair bit of shock : (

    flora
    Post count: 133

    Hi Everyone,

    Just checking back in on this thread, to let you know that my ATD journey has taken me to a Success Story post, at last – in case you would like to read it, you can find it over there, under “Share Your Success Story”.

    All the best,
    flora

    hockey_coach
    Post count: 5

    My story on Tapazole for 6 years.

    https://www.gdatf.org/forum/topic/42723/

    bigad
    Post count: 40
    hockey_coach wrote:
    My story on Tapazole for 6 years.

    https://www.gdatf.org/forum/topic/42723/

    Thanks for sharing your story. I was on mmi for 6 years and all signs point to me going into remission. Working with my Endo, I stopped mmi the end of this past year (I was only taking 1.25mg daily, then weaned off), and my thyroid numbers are good and I feel great.

    Like many of us, I’ve come a long way and this forum was very helpful getting me through the early tough years. I’m happy with my choice to stay on mmi long term, because it worked out for me. Kimberly mentioned that being off meds for 15 months, would indicate remission. So time will tell.

    Continued success!
    James

    Kimberly
    Online Facilitator
    Post count: 4262

    Thanks for checking in! You hear a couple of different definitions of remission. One involves going 12 months with normal thyroid levels and no meds. Other docs will use the term “remission” to refer to the point where antibodies are no longer measurable.

    bigad
    Post count: 40

    Thanks for the clarification Kimberly.

    RJD2020
    Post count: 2

    Hi all. Appreciate it has been a while since the last post – but wanted to see if anyone has suffered any adverse side effects such as lower WBC / neutropenia as a result of prolonged use of methimazole.

    I was diagnosed with Graves’ disease 2 1/2 years ago. During this time I was prescribed methimazole, with dosages ranging from 5mg to 10mg daily to address my fluctuating T3/T4/TSH readings. Recently, a blood test revealed a sudden drop in WBC. My doctor attributed this to methimazole so stopped my treatment. While my WBC recovered slightly, my T3/T4 readings relapsed. To address this he recommended I switch to PTU. After a month on PTU my T3/T4 readings have normalized.

    My doctor has suggested I could remain on PTU for several years on a low dosage. I have read that PTU has more serious side effects in the long-term. I am also concerned my WBC may drop again. When this happens, I will have exhausted all means of effective medication – leaving me with only RAI treatment or thyroidectomy.

    As a result, we have been discussing pre-emptive RAI treatment, while my hyperthyroidism is under control. I am nervous that RAI treatment is irreversible, but given my last episode with methimazole, am equally concerned that if I do not act decisively now I may miss an important window to deal with this issue once and for all – even if it may mean I will be permanently hypothyroid. Curious if anyone has been through a similar experience.

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello – The more common situation is for agranulocytosis to occur during the first 90 days of starting (or re-starting) antithyroid meds, but we have seen a handful of individual case studies where this situation developed years later.

    As far as I know, the concern with longer-term use of PTU is with a specific complication called ANCA-positive vasculitis. It’s rare – and is more commonly reported in individuals of Asian ethnicity and in children, but it’s certainly something to be aware of.

    Hopefully, you will get some responses. We have this thread “stuck”, so I will put in a reminder in the main section.

    RJD2020
    Post count: 2

    Thank you Kimberly for your insightful feedback.

    Look forward to hearing further about other members’ experiences.

Viewing 10 posts - 61 through 70 (of 70 total)
  • You must be logged in to reply to this topic.